Results in Mathematics

, Volume 44, Issue 3–4, pp 375–385 | Cite as

Optimal Existence Conditions for the Periodic Delay ϕ-Laplace Equation with upper and lower Solutions in the Reverse order

  • Wenjie Zuo
  • Daqing Jiang
  • Donal O’Regan
  • R. P. Agarwal


In this paper, we show that the monotone iterative technique produces two monotone sequences that converge uniformly to extremal solutions for the periodic delay ϕ-Laplace equation. Moreover, we obtain optimal existence conditions with upper and lower solutions in the reverse order.

Key words and phrases

Existence Upper and lower solutions Monotone iterative technique 

MSC 2000



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    G. S. Ladde, V. Lakshmikantham, and A.S. Vatsala, “Monotone Iterative Techniques for Nonlinear Differential Equations”, Pitman Advanced Publishing Program, 1985.Google Scholar
  2. [2]
    A. Cabada and P. Habets, Optimal existence conditions for ϕ -Laplacian equations with upper and lower solutions in the reversed order, J. Differential Equations, 166 (2000), 385–401.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    A. Cabada, P. Habets and S. Lois, Monotone method for the Neumann problem with lower and upper solutions in the reversed order, preprint.Google Scholar
  4. [4]
    A. Cabada and R. R. L. Pouse, Existence result for the problem (ϕ(u′))′ = ƒ(t, u, u′) with periodic and Neumann boundary conditions, Nonlinear Anal. 30(1997), 1733–1742.MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    A. Cabada, The method of lower and upper solutions for second, third, fourth, and higher order boundary value problem, J. Math. Anal. Appl. 185(1994), 302–320.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    S. Leela and M. N. Oguztoreli, Periodic boundary value problems for differential equations with delay and monotone iterative methods, J. Math. Anal. Appl. 122(1987), 301–307.MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    J. R. Haddock and M. N. Nkashama, Periodic boundary value problems and monotone iterative methods for functional differential equations, Nonlinear Anal. 22(1994), 267–276.MathSciNetMATHCrossRefGoogle Scholar
  8. [8]
    E. Liz and J. J. Nieto, Periodic boundary value problems for a class of functional differential equations, J. Math. Anal. Appl. 200(1996), 680–686.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    J. J. Nieto, Y. Jiang, and Y. Jurang, Monotone iterative method for functional- differential equations, Nonlinear Analysis, 32(1998), 741–747.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    J. J. Nieto, and R. Rodriguez-Lopez, Existence and approximation of solutions for nonlinear functional differential equations with periodic boundary value conditions, Computer. Math. Appl. 40(2000), 433–442.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    D. Jiang and J. Wei, Monotone method for first- and second-order periodic boundary value problems and periodic solutions of functional differential equations, Nonlinear Analysis, 50(2002), 885–898.MathSciNetMATHCrossRefGoogle Scholar
  12. [12]
    D. Jiang and L. Kong, A monotone method for constructing extremal solutions to second-order periodic boundary value problems, Ann. Polon. Math. LXXVI3 (2001), 279–285.Google Scholar
  13. [13]
    D. Jiang, M. Fan and A. Wan, A monotone method for constructing extremal solutions to second-order periodic boundary value problems, J. Comput. Appl. Math. 136(2001), 189–197.MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    D. O’Regan, Some general existence principles and results for [ϕ(y′)]′ = q(t)ƒ(t, y, y′), (0 < t < 1), SIAM J. Math. Anal. 24(1993), 648–668.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    C. G. Wang, Generalized upper and lower solution method for the forced Duffing equation, Proc. Amer. Math. Soc. 125(1997), 397–406.MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    J. Wang, W. Gao and Z. Lin, Boundary value problems for general second order equations and similarity solutions to the Rayleigh problem, Tohoku Math. J. 47(1995), 327–344.MathSciNetMATHCrossRefGoogle Scholar
  17. [17]
    J. Wang and D. Jiang, A unified approach to some two-point, three-point and four-point boundary value problems with Caratheodory functions, J. Math. Anal. Appl. 211(1997), 223–232.MathSciNetCrossRefGoogle Scholar
  18. [18]
    Guo Dajun, Nonlinear Function Analysis, Shangdong Science and Technology press, 1985.Google Scholar
  19. [19]
    D. S. Mitrinovic, J. E. Pecaric, and A.M. Fink. “Inequality involving functions and their integrals and derivatives.” Kluwer Academic, Dordrecht, 1991.Google Scholar

Copyright information

© Birkhäuser Verlag, Basel 2003

Authors and Affiliations

  • Wenjie Zuo
    • 1
  • Daqing Jiang
    • 1
  • Donal O’Regan
    • 2
  • R. P. Agarwal
    • 3
  1. 1.Dept. of MathematicsNortheast Normal UniversityChangchunP. R. China
  2. 2.Department of MathematicsNational University of IrelandGalwayIreland
  3. 3.Department of Mathematical ScienceFlorida Institute of TechnologyMelbourneUSA

Personalised recommendations